MAUDE Adverse Event Report: COOK INC COOK SILICONE BALLOON HYSTEROSALPINGOGRAPHY INJECTION CATHETER; HES INSUFFLATOR-CARBON DIOXIDE, URETOTUBAL (AND ACCESSORIES)

COOK INC COOK SILICONE BALLOON HYSTEROSALPINGOGRAPHY INJECTION CATHETER; HES INSUFFLATOR-CARBON DIOXIDE, URETOTUBAL (AND ACCESSORIES)
Model Number G17147
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reporter occupation: technologist.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It is reported during an unknown number of hysterosalpingogram (hsg) procedures using three total cook silicone balloon hysterosalpingography injection catheters, after inflating the devices with air, the user had difficulty deflating the devices to remove them from the patient.The procedures were completed using the complaint devices.No adverse effects to any patients have been reported as a result of these occurrences.Additional details regarding the patient(s) and the event have been requested.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Event summary as reported, during an unknown number of hysterosalpingogram (hsg) procedures using three total cook silicone balloon hysterosalpingography injection catheters, after inflating the devices with air, the user had difficulty deflating the devices to remove them from the patient.The procedures were completed using the complaint devices.No adverse effects to any patients have been reported as a result of these occurrences.Investigation - evaluation reviews of the complaint history, device history record, instructions for use, manufacturing instructions, and quality control procedures of the device were conducted during the investigation.No device was returned for investigation.No physical examinations could be conducted.A document-based investigation evaluation was performed.No related non-conformances were found.One additional complaint for this product lot has been received, captured in manufacturer report # 1820334-2020-01423.The device history record review provides objective evidence that the device was manufactured to specification.There is no evidence of nonconforming devices from the complaint lot in house or in the field.There were no identified gaps in the device manufacturing instructions and quality controls procedures.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The device is packaged with instructions for use which warn, "always inflate the balloon with a sterile liquid.Never inflate with air, carbon dioxide or any other gas." based on the information available, cook has concluded that the user¿s failure to follow instructions, using air to inflate the balloon, contributed to this event.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
COOK SILICONE BALLOON HYSTEROSALPINGOGRAPHY INJECTION CATHETER
Common Device Name
HES INSUFFLATOR-CARBON DIOXIDE, URETOTUBAL (AND ACCESSORIES)
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10457384
Report Number1820334-2020-01568
Device Sequence Number4060098
Product Code HES
UDI-Device Identifier00827002171473
UDI-Public(01)00827002171473(17)230505(10)13172552
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K891290
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/05/2023
Device Model NumberG17147
Device Catalogue NumberJ-CHSG-503000
Device Lot Number13172552
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/28/2020
Supplement Date Received by Manufacturer09/14/2020
Initial Report FDA Received Date08/26/2020
Supplement Report FDA Received Date09/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1